Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Toprol Cause Low Pulse Rate?

I am out of A Fib ablation my second one now for three mths. No A Fib but am plagued with pac and pvc s. Have had them since 18 mildy but now they are horrible. I am now 68. My BP is great on Toprol. 117/60 but my pulse is 50. It must be lower while asleep. I have been on Topral for only two days now and truly have my life back no irregular beats at all. However, a low pulse concerns me. I see my caridologist in 4mths. Can I cut my Toprol 50mg in half or perhaps take it every other day? I have no blockages, no valve problems or heart damage. Thanks, Carol
Tue, 28 Dec 2021
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

Your pulse rate is indeed low. The usual target is 60 beats per minute. Anything lower than that may cause trouble. Lower than 45 may start causing symptoms. I usually advise my patients to take the recommended dosage unless their pulse rate drops below 55-65 per minute.

In such cases cutting the dose in half usually corrects the problem without reducing the positive effects of the drug. Taking the drug every other day is not recommended.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Panagiotis Zografakis, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Cardiac arrhythmia


Loading Online Doctors....
Does Toprol Cause Low Pulse Rate?

Hello, Your pulse rate is indeed low. The usual target is 60 beats per minute. Anything lower than that may cause trouble. Lower than 45 may start causing symptoms. I usually advise my patients to take the recommended dosage unless their pulse rate drops below 55-65 per minute. In such cases cutting the dose in half usually corrects the problem without reducing the positive effects of the drug. Taking the drug every other day is not recommended. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Panagiotis Zografakis, Internal Medicine Specialist